Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The ultrafilter characterization of huge cardinals


Author: Robert J. Mignone
Journal: Proc. Amer. Math. Soc. 90 (1984), 585-590
MSC: Primary 03E55; Secondary 03E60
DOI: https://doi.org/10.1090/S0002-9939-1984-0733411-6
MathSciNet review: 733411
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A huge cardinal can be characterized using ultrafilters. After an argument is made for a particular ultrafilter characterization, it is used to prove the existence of a measurable cardinal above the huge cardinal, and an ultrafilter over the set of all subsets of this measurable cardinal of size smaller than the huge cardinal. Finally, this last ultrafilter is disassembled intact by a process which often produces a different ultrafilter from the one started out with. An important point of this paper is given the existence of the particular ultrafilter characterization of a huge cardinal mentioned above these results are proved in Zermelo-Fraenkel set theory without the axiom of choice.


References [Enhancements On Off] (What's this?)

  • [1] J. B. Barbanel, C. A. DiPrisco and I. B. Tan, Many-times huge and supercompact cardinals, J. Symbolic Logic 49 (1984), 177-187.
  • [2] C. A. DiPrisco and J. Henle, On the compactness of $ {\aleph _1}$ and $ {\aleph _2}$, J. Symbolic Logic 43 (1978), 394-401. MR 503778 (80c:03056)
  • [3] T. J. Jech, Set theory, Academic Press, New York, 1978. MR 506523 (80a:03062)
  • [4] -, Some combinatorial problems concerning uncountable cardinals, Ann. Math. Logic 5 (1973), 165-198. MR 0325397 (48:3744)
  • [5] T. K. Menas, A combinatorial property of $ {P_\kappa }\lambda $, J. Symbolic Logic 41 (1976), 225-233. MR 0409186 (53:12948)
  • [6] R. J. Mignone, Ultrafilters resulting from the axiom of determinateness, Proc. London Math. Soc. (3) 43 (1981), 582-605. MR 635570 (83f:03049)
  • [7] R. Solovay, W. Reinhardt and A. Kanamori, Strong axioms of infinity and elementary embeddings, Ann. of Math. Logic 13 (1978), 73-116. MR 482431 (80h:03072)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03E55, 03E60

Retrieve articles in all journals with MSC: 03E55, 03E60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0733411-6
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society